Alert archive / Florida / Flash Flood Warnings in 2024

Flash Flood Warning 4, NWS Mobile, AL

April 30, 2024Escambia County, Florida

NWS Mobile, AL issued this flash flood warning at Apr 30, 2024, 2:08 PM CDT for Escambia County, Florida. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2024, 2:08 PM CDT (19:08 UTC)
Expired
Apr 30, 2024, 4:00 PM CDT
In force
112 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Escambia County, FL

The radar

The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2024-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2024-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

041 
WGUS54 KMOB 301908
FFWMOB
FLC033-302100-
/O.NEW.KMOB.FF.W.0004.240430T1908Z-240430T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
208 PM CDT Tue Apr 30 2024

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  South Central Escambia County in northwestern Florida...

* Until 400 PM CDT.

* At 208 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. The expected rainfall rate is 1 
  to 2 inches in 1 hour. Additional rainfall amounts of 1 to 3 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pensacola, Ferry Pass, Brent, Ensley, Goulding, Olive, Brownsville 
  and Pine Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3059 8723 3057 8722 3056 8721 3056 8720
      3055 8720 3055 8719 3048 8714 3040 8718
      3039 8723 3041 8727 3054 8733

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

JLH
1 follow-up statement
629 
WGUS74 KMOB 302105
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
405 PM CDT Tue Apr 30 2024

FLC033-302115-
/O.EXP.KMOB.FF.W.0004.000000T0000Z-240430T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-
405 PM CDT Tue Apr 30 2024

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL ESCAMBIA 
COUNTY...

Flood waters have receded and heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3059 8723 3057 8722 3056 8721 3056 8720
      3055 8720 3055 8719 3048 8714 3040 8718
      3039 8723 3041 8727 3054 8733

$$

JLH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 12:45 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 30, 12:45 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
1245 PM CDT Tue Apr 30 2024

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1244 PM CDT Tue Apr 30 2024

Area of SHRA/TSRA is ongoing across the Florida Panhandle and
southern Alabama north of JKA. Expect a slow eastward motion to
convection over the next few hours with PNS remaining with TSRA
through 21Z. Convection appears to stay north of JKA with mainly
MVFR cigs through the afternoon. At MOB/BFM, convection is well east
with an MVFR stratocu deck stretching west into southern
Mississippi. MVFR cigs appear to hold through much of the afternoon
then decreasing towards sunset.

High resolution model guidance signals some fog development
overnight at all TAF sites, especially north of coastal sites. Added
LIFR at MOB/BFM with some possibility of VLIFR in the predawn hours
whereas LIFR mainly in cigs at JKA/PNS. Conditions should improve
from fog back to VFR by late morning. /TAE

&&

.NEAR TERM...
(Now through Wednesday)
Issued at 1244 PM CDT Tue Apr 30 2024

A fairly vigorous shortwave through axis is moving east across the
forecast area this morning, and has initiated another round of
showers and a few isolated thunderstorms over portions of the area,
especially down near the coastal areas of MS and AL. This newer
round of convection is somewhat limited in coverage however,
partially due to the stabilizing effect of the previous remnant MCS
boundary that moved across the area Monday evening. This area of
convection will spread east across the forecast area through the
morning hours, likely extending further inland with heating after
sunrise as the shortwave axis continues east across the area. The
orientation of the rain axis will allow for some training of heavier
cells, with some brief heavy rainfall rates possible at any one
location as the precip moves east across the area. Some brief
localized ponding of water on roadways and poor drainage areas could
be possible this morning, but no widespread flooding is expected.
Severe storms are not expected. By early this afternoon, the
shortwave axis will be east of our area and rains will end and skies
will begin to clear from west to east. Low to mid level ridging will
build over the forecast area in the wake of the shortwave, and no
rain is expected from late this afternoon through Wednesday. High
temperatures today should be in the lower 80s for most locations,
but some mid 80s over interior southeast MS (where we will likely
see longer duration of direct sunshine) and only mid to upper 70s
near the beaches with a moderating onshore wind flow coming in off
the Gulf. Lows tonight mainly in the lower 60s, but some upper 60s
to lower 70s possible along the beaches and barrier islands. It will
be warmer on Wednesday, with highs ranging from the mid and upper
80s over most interior locations but low to mid 80s closer to the
coast. DS/12

SHORT THROUGH LONG TERM...
(Wednesday night through Monday)
Issued at 342 AM CDT Tue Apr 30 2024

In the wake of an exiting shortwave trough over the Southeast, an
upper ridge builds north over the eastern Conus. Deep layer
southerly flow becomes organized through the latter half of the
week, bringing Gulf moisture inland. The influx of moisture is
well west of the forecast area mid week, but shifts eastward into
the weekend. A series of shortwave troughs pass Friday through
Sunday. The upper ridge maintains enough strength to deflect the
bulk of the energy north of the forecast area, limiting best PoPs
to northwest and northern portions of the forecast area with each
passing trough, along with limiting rain chances to isolated to
low end scattered. Subsidence from the upper ridge will help to
keep temperatures above to well above seasonal norms through the
period. High temperatures in the mid 80s to near 90 well inland
with around 80s south of I-10 to the coast are expected. Low
temperatures are expected to range from around 60 to the low 60s
north of Highway 84 to mid 60s/upper 60s closer to and along the
coast. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      64  87  64  86  65  85  65  86 /   0  10   0   0   0  10  10  10
Pensacola   66  84  66  84  67  83  67  84 /   0  10   0   0   0   0  10  10
Destin      68  82  67  84  69  82  70  82 /   0   0   0   0   0   0   0  10
Evergreen   61  88  59  91  62  89  63  89 /   0  10   0   0   0  10  10  20
Waynesboro  60  88  60  90  63  86  63  89 /   0  10   0  10  10  20  10  20
Camden      61  86  59  90  63  86  63  87 /   0  10   0  10   0  10  20  20
Crestview   62  89  60  91  61  89  62  89 /  10  10   0   0   0   0  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 30, 9:15 AM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
915 AM CDT Tue Apr 30 2024

ALZ056-301500-
Conecuh AL-
915 AM CDT Tue Apr 30 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CONECUH COUNTY
THROUGH 1000 AM CDT...

At 914 AM CDT, Doppler radar was tracking a strong thunderstorm over
Evergreen, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Evergreen and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3129 8672 3138 8709 3153 8706 3153 8684
      3152 8682 3152 8670 3145 8670
TIME...MOT...LOC 1414Z 278DEG 12KT 3147 8699

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

16-WORSTER
Special weather statement, Apr 30, 12:36 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
1236 PM CDT Tue Apr 30 2024

FLZ203-205-301815-
Okaloosa Inland FL-Santa Rosa Inland FL-
1236 PM CDT Tue Apr 30 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKALOOSA AND EAST
CENTRAL SANTA ROSA COUNTIES THROUGH 115 PM CDT...

At 1235 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Baker, or 13 miles west of Crestview, moving east
at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3060 8685 3078 8686 3082 8639 3056 8639
TIME...MOT...LOC 1735Z 263DEG 12KT 3070 8680

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

16-WORSTER
Special weather statement, Apr 30, 1:15 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
115 PM CDT Tue Apr 30 2024

FLZ203>206-301900-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
115 PM CDT Tue Apr 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES THROUGH 200 PM CDT...

At 115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarre, or 10 miles southeast of Bagdad, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mary Esther, Navarre, and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3051 8705 3060 8670 3038 8664 3037 8701
TIME...MOT...LOC 1815Z 258DEG 12KT 3046 8695

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

16-WORSTER
Special weather statement, Apr 30, 1:24 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
124 PM CDT Tue Apr 30 2024

FLZ202>204-301915-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
124 PM CDT Tue Apr 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES THROUGH 215 PM CDT...

At 124 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ferry Pass, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pensacola, Ferry Pass, Brent, Pace, Goulding, Bagdad, Oriole Beach,
Pea Ridge, and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3045 8729 3062 8724 3060 8691 3033 8698
TIME...MOT...LOC 1824Z 284DEG 9KT 3052 8718

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

16-WORSTER
Special weather statement, Apr 30, 1:34 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
134 PM CDT Tue Apr 30 2024

FLZ205-206-301930-
Okaloosa Inland FL-Okaloosa Coastal FL-
134 PM CDT Tue Apr 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 230 PM CDT...

At 134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shalimar, or near Eglin AFB, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Ocean City, Lake Lorraine, Shalimar, and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3040 8664 3060 8670 3071 8659 3068 8639
      3046 8639 3046 8637 3039 8636 3040 8639
      3037 8640
TIME...MOT...LOC 1834Z 312DEG 12KT 3050 8659

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

71-BUNKER
Local storm report, Apr 30, 1:59 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
159 PM CDT Tue Apr 30 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     Tstm Wnd Dmg     2 N Navarre             30.44N 86.86W
04/30/2024                   Santa Rosa         FL   Amateur Radio

            Power line blown down in Holley. Verified by
            Holley-Navarre Fire.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 12:36 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Apr 30, 1:15 PM CDTSpecial Weather StatementMOBSanta Rosa45 min
Apr 30, 1:24 PM CDTSpecial Weather StatementMOBEscambia51 min
Apr 30, 1:34 PM CDTSpecial Weather StatementMOBOkaloosa56 min
Apr 30, 1:43 PM CDTSevere Thunderstorm WarningMOBOkaloosa47 min
Apr 30, 2:14 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa113 min
Apr 30, 2:30 PM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa24 min
Apr 30, 2:35 PM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa102 min

Nearby

Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.